Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 36, NWS Tulsa, OK

September 9, 2009Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Sep 9, 2009, 8:25 AM CDT for Ottawa County, Oklahoma. It took effect at Sep 9, 2009, 2:51 PM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Sep 9, 2009, 8:25 AM CDT (13:25 UTC)
In effect from
Sep 9, 2009, 2:51 PM CDT
Expired
Sep 15, 2009, 2:59 PM CDT
In force
6 days
Issued by
NWS Tulsa, OK
Flood severity
Moderate

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 20.11 ft at Sep 12, 2009, 6:00 AM CDT.

actionminormoderate510152009/0909/1009/1109/1209/1309/1409/1509/16
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 9, 6:17 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 9, 6:17 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
617 AM CDT WED SEP 9 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.

ONGOING CONVECTIVE COMPLEX WILL CONTINUE TO IMPACT NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS SITES THROUGH THE MORNING
HOURS. ADDITIONAL STORM DEVELOPMENT ALONG PERIPHERY / OUTFLOW OF
THIS COMPLEX MAY SPREAD IMPACTS INTO KMLC/KFSM LATE THIS MORNING
INTO THE AFTERNOON. LOWER FLIGHT CATEGORIES ARE LARGELY TIED TO
THE HEAVIEST PRECIP. ADDITIONAL CONVECTION POSSIBLE LATER
TONIGHT...AND SHOULD SKIES CLEAR OVER NW ARKANSAS...THEN FOG IS
ALSO POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT WED SEP 9 2009/

DISCUSSION...
A MCV COMBINED WITH ISENTROPIC UPGLIDE ENHANCED BY A LOW
LEVEL JET HAS RESULTED IN A COMPLEX OF SHOWERS AND THUNDERSTORMS
OVER CENTRAL AND SOUTHERN KANSAS AND NORTHEAST OKLAHOMA THIS
MORNING.  THE RAIN IS MOVING OVER THE CURRENT FLASH FLOOD WATCH
AND SEE NO REASON TO CANCEL IT.  WILL NOT EXTEND IT BEYOND THE
MORNING HOURS...HOWEVER...AS I AM NOT CONFIDENT THE RAIN WILL
LAST ALL DAY.  THIS SAME REASONING APPLIES TO MY HIGH TEMPERATURE
FORECAST TODAY.  THINK WE COULD SEE SOME SUN THIS AFTERNOON...
ESPECIALLY IN THE WESTERN AND SOUTHERN PARTS OF THE AREA.  WITH
ANY SUN AT ALL...IT WILL HEAT UP QUICKLY GIVEN 850 TEMPS SIMILAR
TO YESTERDAY.

RAIN CHANCES WILL CONTINUE THE NEXT SEVERAL DAYS AS THE ATMOSPHERE
WILL CONTINUE TO BE RATHER STAGNANT IN ITS WIND FIELDS AND MOISTURE
WILL BE PLENTIFUL.  THE BEST RAIN CHANCES THIS WEEK WILL BE FROM
FRIDAY NIGHT INTO SATURDAY NIGHT.  AN UPPER TROUGH WILL DIG AND
CUT OFF OVER THE CENTRAL PLAINS FRIDAY AND SATURDAY DRIVING A
COLD FRONT THROUGH THE AREA.  BASED THIS ON MY FAVORITE MODELS
FOR THE DAY WHICH INCLUDE THE 12Z ECMWF AND THE 00Z CANADIAN MODEL.
ALSO BASED THIS ON WHAT I SAW LAST NIGHT WHICH WAS QUITE SIMILAR
TO WHAT I SAW THIS MORNING. ALL SAID AND DONE COULD HAVE A
SIGNIFICANT RAIN EVENT  FRIDAY NIGHT AND SATURDAY...ESPECIALLY
OVER NORTHEAST OKLAHOMA. 1 TO 3 INCHES OF RAIN COULD BE POSSIBLE.

TEMPERTURE WISE...CLOUDS AND THE POTENTIAL RAIN WILL HOLD THEM
DOWN SOME AND HIGHER DEW POINTS WILL KEEP MORNING LOWS RATHER
MILD.  FOR THE WEEKEND SIDED WITH A BLEND OF THE 12Z ECMWF AND
00Z GFS MOS.  THE CLOUD COVER AND RAIN COULD VERY WELL HOLD
HIGHS DOWN INTO THE 70S AND POSSIBLY EVEN LOWER THAN I HAVE
FORECAST.

THE RAIN SHOULD BE ON ITS WAY OUT SATURDAY NIGHT AND SUNDAY
AND THE CLOUDS WILL LINGER LONGER THAN THE RAIN BUT WILL BE
ON THEIR WAY OUT SUNDAY AFTERNOON AND SUNDAY NIGHT.  A
MODERATING TREND IN TEMPERATURES WILL FOLLOW FOR EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  68  82  68 /  60  30  40  20
FSM   85  68  86  67 /  80  50  40  20
MLC   91  68  85  67 /  40  40  40  20
BVO   84  65  84  63 /  70  20  40  20
FYV   80  62  82  61 /  80  40  40  20
BYV   73  61  83  61 /  80  40  40  20
MKO   85  66  83  66 /  60  40  40  20
MIO   83  63  84  64 /  80  30  40  20
F10   90  66  83  66 /  50  40  40  20
HHW   93  70  90  69 /  40  40  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063.

AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Sep 9, 5:09 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT WED SEP 9 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 AM CDT WED SEP 9 2009

...THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO IMPACT THE AREA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING ACROSS
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...WITH LOCALLY
HEAVY RAINFALL LIKELY.  RAINFALL AMOUNTS OF 2 TO 3 INCHES
HAVE BEEN MEASURED ACROSS FAR NORTHEAST OKLAHOMA OVERNIGHT...
WITH ANY ADDITIONAL RAINFALL RAISING THE POTENTIAL FOR FLASH
FLOODING.

AN OUTFLOW BOUNDARY PRODUCED FROM THE MORNING THUNDERSTORM
COMPLEX WILL SERVE AS A FOCUS FOR ADDITIONAL STORM DEVELOPMENT
DURING THE DAY.  CONDITIONS SOUTH OF THIS BOUNDARY WILL BECOME
INCREASINGLY UNSTABLE BY AFTERNOON...HOWEVER WINDS ALOFT REMAIN
LIGHT WHICH WILL LIMIT THE SEVER WEATHER POTENTIAL.  GUSTY WINDS
AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND FRIDAY AS
THE ATMOSPHERE REMAINS MOIST AND WEAKLY CAPPED...WITH THE
HIGHEST CHANCES BEING ALONG ANY LINGERING OUTFLOW
BOUNDARIES.  THE HIGHER THUNDERSTORM CHANCES...ALONG WITH
POTENTIAL FOR HEAVY RAINFALL...WILL ARRIVE FRIDAY NIGHT
INTO SATURDAY AS A COLD FRONT AND STRONG UPPER STORM
SYSTEM MOVE INTO THE SOUTHERN PLAINS.  WHILE THE EXACT
TRACK OF THIS SYSTEM REMAINS UNCERTAIN...THE DEVELOPING
PATTERN WILL FAVOR A ROUND OF WIDESPREAD THUNDERSTORMS
DURING THE UPCOMING WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:30 AM CDTAreal Flood AdvisoryTSACraig, Nowata90 min
Sep 9, 6:49 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa, Rogers101 min
Sep 9, 8:55 AM CDTFlash Flood WarningTSACraig, Nowata, Ottawa4 hr
Sep 9, 12:40 PM CDTAreal Flood WarningTSACraig, Nowata, Ottawa6 hr
Sep 9, 1:54 PM CDTRiver Flood WarningTSANowata66 hr
Sep 9, 2:10 PM CDTRiver Flood WarningTSAOttawa7 hr
Sep 9, 4:44 PM CDTSpecial Weather StatementTSACreek31 min
Sep 9, 5:11 PM CDTSpecial Weather StatementTSAWagoner34 min
Sep 9, 5:31 PM CDTSpecial Weather StatementTSATulsa29 min
Sep 9, 5:51 PM CDTSpecial Weather StatementTSAWagoner39 min
Sep 9, 6:12 PM CDTSevere Thunderstorm WarningTSAWagoner17 min
Sep 9, 6:34 PM CDTAreal Flood AdvisoryTSATulsa56 min
Sep 9, 6:58 PM CDTSpecial Weather StatementTSAWagoner32 min

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.